MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a patient was undergoing aneurysm c4 surgery, treatment with a dense mesh stent.The tip end was poorly opened and the proximal end of the stent was slightly unloaded during deployment.After the whole was deployed, the proximal end was not opened.Healthcare provider (hcp) used a 6f sheath to puncture the other side, and pushed it to go upper with a guide wire and echelon, and passed the anterior communicating artery to the right internal carotid artery.After the guide wire massaged, the stent was opened and the operation was completed.The catheter was flushed as indicated in the ifu.The device and any accessories were prepared as indicated in the ifu.The pipeline was used for an approved indication.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured c4 aneurysm with a max diameter of 6.2mm and a 4.8mm neck diameter.The landing zone was 3.7mm distally and 4.88mm proximally.It was noted the patient's vessel tortuosity was minimal.The access vessel was 6f.Angiographic result post procedure revealed slow blood flow.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting there was no problem with the catheter and it was normal after being taken out of the body.The pipeline was not placed in a vessel bend when it failed to open.Additional steps taken in attempt to open the pipeline included guidewire massage.
 
Additional Manufacturer Narrative
H3: product analysis of ped2-475-18, lotno:b553562 as found condition: the pipeline flex shield pushwire and marksman catheter were returned for analysis within a shipping box; within a plastic bio-pouch; within an opened pipeline flex shield and marksman inner pouches; and within a dispenser coils.The pushwire was returned outside the marksman catheter.The pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: no bend or kink was found with pusher.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the distal marker, re-sheathing marker, arms or with the proximal bumper and tip coil.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and was found to be deformed and flattened.No other anomalies were observed.Testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out from the distal tip.Conclusion: based on the analysis findings, the pipeline flex shield was not confirmed to have failure to open at distal and proximal as the braid was not returned for analysis.Therefore, any contributing factors could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18924836
Report Number2029214-2024-00467
Device Sequence Number14572546
Product Code OUT
UDI-Device Identifier00763000284626
UDI-Public00763000284626
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Model NumberPED2-475-18
Device Catalogue NumberPED2-475-18
Device Lot NumberB553562
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer03/19/2024
05/17/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/09/2024
06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale